Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 26, 1996, 5:38 PM EDT for Martin County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1996, 5:38 PM EDT (21:38 UTC)
- Expired
- May 26, 1996, 6:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Martin County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 262138 SVRMLB FLC085-262230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 538 PM EDT SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...MARTIN COUNTY AT 535 PM...A CLUSTER OF SEVERE STORMS EXTENDED FROM PORT MAYACA TO JUST SOUTH OF INDIANTOWN. A STORM SPOTTER IN PORT MAYACA REPORTED REPORTED A TREE DOWN WITH THE STORM DURING THE PAST FEW MINUTES. THE STORMS WILL AFFECT PORT MAYACA AND INDIAN TOWN THROUGH 600 PM AND BUILD NORTH NEAR THE EDGE OF LAKE OKEECHOBEE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WH*ERE WATER COVERS THE ROAD. & GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:28 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 26, 1:28 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 127 PM EDT SUN MAY 26 1996 CYCLONIC SHEAR ZONE ACROSS SOUTH CENTRAL FL HAS SERVED TO ACT AS A FOCUSING MECHANISM FOR SHOWERS/STORMS SAT/SUN AND WILL BE A KEY TO THE MEMORIAL DAY FORECAST. THE MODELS CONTINUE RECENT TREND OF SLOWLY WEAKENING THE CIRCULATION/SHEAR ZONE BEYOND 24 HOURS AS IT DRIFTS SOUTH. ACCOMPANYING THIS IS A FORECAST OF DRYING ALOFT. ALTHOUGH THIS DIDN'T HAPPEN TODAY...IT SHOULD AFTER TOMORROW AS A 500 MB SHORTWAVE IS FORECAST TO MOVE SOUTHEAST OVER THE SW ATLANTIC AND BY TOMORROW NIGHT...HEIGHTS ALOFT ARE FORECAST TO BUILD SIGNIFICANTLY FROM THE EASTERN GULF ACROSS NORTH CENTRAL FL. CONSEQUENTLY...TOMORROW SHOULD BE A TRANSITION BACK TO LESS AFTERNOON SHOWER/THUNDERSTORM COVERAGE WITH SCATTERED COVERAGE INTERIOR CENTRAL FL MON TO NUMEROUS NEAR THE CYCLONIC SHEAR AXIS SOUTH CENTRAL FL. THE OTHER CONCERN WILL BE AREAS OF LATE NIGHT FOG IN HIGH DEWPOINT AIRM&ASS AFTER AFTERNOON RAINS. PETERSEN
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.